• bidwella686 bidwella686
    April 04, 2011
    Can suboxone cause severe and chronic pain?
    bidwella686 bidwella686
    April 04, 2011

    I have been on suboxone for 8 months now for an opiate addiction. Around 8 months ago I started having occasional back pain and told my doctor about it. I asked if it was from the suboxone and he told me it wasn't (although it is a side effect). 4 months ago I started having constant and severe back pain. They told me I was having muscle spasms and prescribed me muscle relaxers and told me to start physical therapy. A few weeks after my back pain started, I started having widespread pain into my legs, neck, shoulders, head, etc. I did physical therapy and chiropractic for two months with no impact on my back pain. They then did an MRI on my back and the results came back normal. They have also tested me for hep C, thyroid problems, a vitamin D deficiency and whatever else they can test for in the urine and blood and all the results were normal. I have seen several doctors and a couple have told me my symptoms are in agreeance with the diagnosis of fibromyalgia. I also had a spine specialist tell me to get off the suboxone because that could be causing the pain. I have greatly decreased my dose from 32mg on my worst days to 8 mg and am not feeling better yet, although Im sure im feeling a little withdrawl too. To me, it seems that if suboxone were causing this pain, then the pain would have started when I started the suboxone instead of 5 months into my treatment. So I ask you, could suboxone be causing my pain??? HELP PLEASE- I have lost my job and all semblance of a normal life because of the pain and I am only 24 yrs old...

    READ MORE

FROM OUR EXPERTS

  • Christina Lasich, MD
    Health Pro
    April 13, 2011
    Christina Lasich, MD
    Health Pro
    April 13, 2011

    Some how your central nervous system became sensitized. Did Suboxone scramble the system? Maybe or maybe not. But I would have to agree that the best thing you can do is to wean off the Suboxone as quickly as possible over the next couple of months without causing severe withdrawls and then let the dust settle a bit. Hopefully, your nervous system will settle down as well. A little Neurontin (Gabapentin) might help to desensitize the nervous system. Just a thought about this puzzling problem that I have not encountered before but could possibly be related to Suboxone treatment.

     

    Dr. Christina Lasich, MD

    • tristanmurphy6
      October 01, 2015
      tristanmurphy6
      October 01, 2015
      Hello I am a registered nurse not a doctor but I have been in suboxone treatment for 5 years. When you pick up the medication from the pharmacy a "medication guide" is included... check for possible side effects. Lower back pain occurs in over 22% of those treated with suboxone. This pain will become much worse if you detox from suboxone. You need to adjust to the medication 1-3 months and side effects will subside... back pain.. constipation... and headache all go away after a certain point in treatment. Good Luck READ MORE
    • tristanmurphy6
      October 01, 2015
      tristanmurphy6
      October 01, 2015
      Dr. Lasich, in your opinion what easiest withdrawal symptoms better.... Gabapentin or Diazepam/Lorazepam? I have prescriptions to all 3. Considering lowering subutex to make cheaper. What would make the dose reduction most tolerable? READ MORE
    Click here to login before answering a question

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.